MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 2 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 2 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3546112
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 04/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old female patient underwent primary breast reconstruction with a 350cc mentor cpx 2 breast tissue expander that deflated postoperatively.As a result, the patient had the device explanted on (b)(6) 2021.The patient has since recovered fully.The device was implanted on (b)(6) 2016.These devices are indicated for use for a period of six months, and as such, this device was used off-label.
 
Additional Manufacturer Narrative
On (b)(6) 2021, the device was returned to mentor for analysis.The investigation was completed on (b)(6) 2021.Mentor conducted a visual inspection and leak testing of the returned device.Visual analysis of the returned sample revealed that the expander had parallel lines of shell wear on the anterior aspect.Leak testing was performed in accordance with mentor procedures, and a tear was observed within the shell wear, measuring approximately 0.1 cm.The evaluation determined that the cause of the rupture was consistent with normal wear.Shell wear suggests in-vivo folding or creasing of the device.This may be the result of continuous and sustained stresses to the device.In mentor's instructions for use (ifu), it is mentioned that tissue expanders are not intended for implantation beyond six months.Therefore, this device was used in an off-label manner.It should be noted that as part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer's reference number: (b)(4).

Brand Name
MENTOR CPX 2 BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key11939939
Report Number1645337-2021-06276
Device Sequence Number1297167
Product Code LCJ
UDI-Device Identifier00081317002192
UDI-Public00081317002192
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model Number3546112
Device Catalogue Number3546112
Device Lot Number6874303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2021
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer08/26/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR